Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 14, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jun 28, 2005, 9:45 PM EDT for Lewis County, New York. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2005, 9:45 PM EDT (01:45 UTC)
- Expired
- Jun 28, 2005, 10:36 PM EDT
- In force
- 51 min
- Issued by
- NWS Buffalo, NY
- Area
- Counties, with a storm outline in the text
County Lewis County, NY
The radar
The Ft Drum radar (KTYX), 27 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1353 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 290146
SVRBUF
NYC049-290245-
/O.NEW.KBUF.SV.W.0014.050629T0145Z-050629T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
945 PM EDT TUE JUN 28 2005
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEWIS COUNTY IN CENTRAL NEW YORK
* UNTIL 1045 PM EDT
* AT 941 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16
MILES SOUTHWEST OF HIGHMARKET...OR ABOUT 23 MILES NORTHWEST OF
ROME...AND WAS MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OSCEOLA BY 955 PM EDT
AND CROSS EXTREME SOUTHER RURAL LEWIS COUNTY THROUGH 945 PM EDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN BUFFALO.
LAT...LON 4343 7552 4347 7571 4348 7574 4351 7575
4361 7575 4364 7547 4363 7546 4360 7546
4348 7541
$$
LEVAN2 follow-up statements
000
WWUS51 KBUF 290220
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1019 PM EDT TUE JUN 28 2005
NYC049-290245-
/O.CON.KBUF.SV.W.0014.000000T0000Z-050629T0245Z/
LEWIS NY-
1019 PM EDT TUE JUN 28 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 PM EDT FOR
LEWIS COUNTY...
AT 1016 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES SOUTH OF HIGHMARKET...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CONSTABLEVILLE BY 1030 PM EDT...
PORT LEYDEN BY 1040 PM EDT.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4343 7552 4347 7571 4348 7574 4351 7575
4361 7575 4364 7547 4363 7546 4360 7546
4348 7541
$$
LEVAN000
WWUS51 KBUF 290236
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1036 PM EDT TUE JUN 28 2005
NYC049-290246-
/O.CAN.KBUF.SV.W.0014.000000T0000Z-050629T0245Z/
LEWIS NY-
1036 PM EDT TUE JUN 28 2005
...THE SEVERE THUNDERSTORM WARNING FOR LEWIS COUNTY IS CANCELLED...
AT 1036 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND WERE NO
LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 4343 7552 4347 7571 4348 7574 4351 7575
4361 7575 4364 7547 4363 7546 4360 7546
4348 7541
$$
LEVANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:15 PM EDT, 6 hours 30 minutes earlier.
Area forecast discussion, Jun 28, 3:15 PM EDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 315 PM EDT TUE JUN 28 2005 .SHORT TERM (TONIGHT THROUGH FRIDAY)... WE REMAIN UNDER A VERY WEAK OVERALL WEATHER PATTERN ACROSS THE EASTERN U.S. SUBTLE SHORT WAVES EMBEDDED ALONG THE SOUTHERN PERIPHERY OF THE UPPER LEVEL WESTERLIES WILL LIKELY CONTROL THE WEATHER ACROSS WESTERN NEW YORK THROUGH THURSDAY. WATER VAPOR IMAGERY SHOW A HINT OF A MOIST PLUME ASSOCIATED WITH A VERY WEAK SHORT WAVE THAT HAS ALREADY MOVED THROUGH WNY. ANOTHER WAVE THAT APPEARS ON WATER VAPOR IMAGERY AND IS ALSO REFLECTED IN THE ETA 500MB PROG IS STRETCHED FROM THE EAST END OF GEORGIAN BAY SOUTH THROUGH OHIO. THIS WAVE WILL CROSS INTO WNY AFTER 4PM AND IS ALREADY RESPONSIBLE FOR TRIGGERING CONVECTION ALONG THE LAKE BREEZE BOUNDARY OFF LAKE ERIE. THOSE CELLS PUSHED OUT AN OUTFLOW BOUNDARY TO THEIR EAST AND IT LOOKS AS THOUGH THAT REGION HAS BRIEFLY STABILIZED BUT I STILL FEEL WE COULD SEE ANOTHER ROUND OF ACTIVITY DEVELOP ALONG THE LAKE AS TEMPS REBOUND THROUGH LATE AFTERNOON. BY LATE THIS EVENING MOST OF THE LOCALIZED CONVECTION WILL SETTLE DOWN THOUGH ACTIVITY THAT IS FIRING IN OHIO VALLEY COULD SNEAK INTO OUR SOUTHERN TIER LATER THIS EVENING. FINALLY, THAT WEAK SHORT WAVE MENTIONED EARLIER SHOULD REMAIN STRETCHED ACROSS OUR REGION TONIGHT SO I WILL KEEP MENTION OF PRECIPITATION IN FOR THE OVERNIGHT PERIOD. ANOTHER SUBTLE WAVE EJECTING OUT OF THE LARGER TROUGH IN THE WEST CURRENTLY OVER EASTERN IOWA DROPS INTO THE ERN RIDGE AND GET ALMOST WASHED OUT ON WEDNESDAY. I HAVE VERY LITTLE CONFIDENCE IN THE EVOLUTION OF PRECIPITATION ACROSS THE CWA BASED ON MODEL DATA ON WEDNESDAY AS WELL. HOWEVER IF I FOLLOW THE GENERAL TREND IN THE MODEL GUIDANCE AND KEEP LATTER PART OF WEDNESDAY AND WEDNESDAY NIGHT RAIN FREE. THURSDAY LOOKS TO BE RAIN FREE FOR THE MOST PART ONCE AGAIN AS TEMPERATURES REBOUND BACK INTO THE 90 DEGREE RANGE FOR ONE MORE DAY AHEAD OF THE MAJOR SHORT WAVE ADVANCING FROM THE CANADIAN PRAIRIES. THE BIG CHANGE WE HAVE BEEN ADVERTISING IN THE OVERALL WEATHER PATTERN LOOKS LIKE IT WILL NOT OCCUR UNTIL FRIDAY MORNING AS A RELATIVELY STRONG COLD FRONT FOR THIS TIME OF THE YEAR SWINGS THROUGH THE GREAT LAKES. THE WIND FIELD ASSOCIATED WITH THE UPPER LEVEL LOW THAT MOVES SOUTH OF JAMES BAY IS STRONG ENOUGH TO SUPPORT HEFTY THUNDERSTORMS THURSDAY NIGHT AHEAD OF THE SYSTEM. FRIDAY IS THE BIG CHANGE AS 850MB TEMPS DROP FROM 16-18C DOWN TO 8C BY EVENING OVER WNY. OVERALL FRIDAY SHOULD BE A MUCH MORE COMFORTABLE DAY ACROSS THE REGION. && .LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)... WILL BRING IN REALLY NICE COMFORTABLE WEATHER FOR THE WEEKEND AS WE GET INTO A BIG CHANGE IN AIRMASS BEHIND THE COLD FRONT. THERE IS A SUGGESTION ON A SECONDARY SHORT WAVE ROTATING AROUND THE MAIN UPPER LOW ACROSS THE EASTRN GREAT LAKES SATURDAY BUT FOR NOW I DO NOT EXPECT ANY PRECIPITATION. SUNDAY LOOKS GREAT AS WELL AS THE HOLIDAY ...THOUGH LATE IN THE DAY THE GUIDANCE SUGGESTS THE NEXT FRONT FROM THE WEST APPROACHES WNY. ALTHOUGH MOTHER NATURES FIREWORKS HAVE BEEN PART OF OUR RECENT JULY 4TH HOLIDAYS I WILL STAY POSITIVE AND KEEP ANY MENTION OF PRECIPITATION OUT FOR NOW THEN REINTRODUCE IT ON TUESDAY. && .AVIATION... LOOK FOR GENERALLY VFR CONDITIONS AT ALL SITES INTO THIS EVENING...WITH CONDITIONS LOWERING TO MVFR IN HAZE AFTER 00Z. SCATTERED CONVECTION WILL OCCUR LATE THIS AFTERNOON AND EARLY THIS EVENING...WITH A FEW RUNNING ALONG THE LAKE BREEZE BOUNDARY SOUTH AND EAST OF BUFFALO THROUGH 23Z. A MORE GENERAL AREA OF SHOWERS IS POSSIBLE LATER TONIGHT AND WEDNESDAY MORNING WHICH WILL LOWER CONDITIONS TO IFR AT TIMES. && .MARINE... WINDS WILL TEND LIGHT SOUTHERLY TONIGHT AND THEN VEER TO WESTERLY DURING WEDNESDAY AFTER A TROF PASSES. WINDS WILL BACK TO SOUTHWEST AGAIN DURING THURSDAY. SPEEDS WILL BE LIGHT. && .CLIMO... MERCURY HAS REACHED 93 AGAIN TODAY AT BUF...JUST SHY OF 95 RECORD. THIS MAKES 3 CONSEC 90+ DAYS AT BUF...OUR FIRST OFFICIAL HEAT WAVE (3 CONSEC DAYS OR MORE OF 90 PLUS) SINCE JUNE 1994. && .BUFFALO WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .MARINE...NONE. SHORT TERM...TAN LONG TERM...TAN AVIATION/MARINE/CLIMO...SFM
Hazardous weather outlook, Jun 28, 5:42 AM EDT, 16 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 542 AM EDT TUE JUN 28 2005 LEZ040-041-LOZ042>045-062>065-NYZ001>008-010>014-019>021-085-290940- ALLEGANY-CATTARAUGUS-CHAUTAUQUA-GENESEE-JEFFERSON-LEWIS-LIVINGSTON- MONROE-NIAGARA-NORTHERN CAYUGA-NORTHERN ERIE-ONTARIO-ORLEANS-OSWEGO- SOUTHERN ERIE-WAYNE-WYOMING- 542 AM EDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE... SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF TMA
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:49 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Oswego | 41 min |
| Jun 29, 2:05 PM EDT | Severe Thunderstorm Warning | BUF | Allegany | 58 min |
| Jun 29, 3:36 PM EDT | Flash Flood Warning | BUF | Allegany | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.